Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at May 26, 2021, 3:56 AM CDT for Cass County, Texas; Columbia County, Lafayette County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 3:56 AM CDT (08:56 UTC)
- Expired
- May 26, 2021, 5:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
Counties Columbia County, AR, Lafayette County, AR, Cass County, TX
The radar
The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775
WWUS84 KSHV 260856
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
356 AM CDT Wed May 26 2021
ARZ070>072-LAZ001>004-TXZ097-112-261000-
Lafayette AR-Miller AR-Columbia AR-Bossier LA-Claiborne LA-Caddo LA-
Webster LA-Cass TX-Bowie TX-
356 AM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MILLER...LAFAYETTE AND
COLUMBIA COUNTIES...NORTHWESTERN WEBSTER...NORTHWESTERN CADDO...
NORTHWESTERN CLAIBORNE AND NORTHERN BOSSIER PARISHES...NORTHEASTERN
CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL 500 AM CDT...
At 356 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Maud to Brightstar to near
Bradley to near Macedonia. Movement was southeast at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Magnolia, Atlanta, Springhill, Haynesville, Queen City, Cullen, Maud,
Plain Dealing, Sarepta, Fouke, Bradley, Taylor, Emerson, Hosston,
Rodessa, Ida, Shongaloo, Bivins, Bussey and Smithland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3295 9283 3284 9348 3286 9381 3309 9442
3339 9458 3330 9405 3328 9368 3332 9317
3312 9298 3302 9299 3302 9289
TIME...MOT...LOC 0856Z 322DEG 13KT 3328 9448 3311 9403 3309 9370 3317
9321
$$
09What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at May 26, 3:31 AM CDT, 25 minutes earlier.
Area forecast discussion, May 26, 3:31 AM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 331 AM CDT Wed May 26 2021 .SHORT TERM.../Today through Thursday/ A mid-level trough axis extending from Southern Missouri across Arkansas and into East Texas combined with a strengthening low- level jet has resulted in a band of rather robust convection over Southeast Oklahoma, Southwest Arkansas, and extreme Northeast Texas. This complex of thunderstorms has developed in the vicinity of an outflow boundary and has been training eastward, roughly near the U.S. Highway 82 corridor along the outflow. Rainfall rates up to 3.5 inches an hour have been estimated by radar. Precipitable water values between 1.75 and 2.0 inches suggest these storms will likely remain efficient heavy rainfall producers leading to a continued threat for flash flooding for several more hours. High-res CAM guidance suggests this complex will eventually make a turn southeast towards Northwest and Northern Louisiana around sunrise as the low-level jet veers more to the west. If this occurs, the flash flood threat should gradually diminish with the end of the training movement. Highest PoPs through noon will be across Southwest/Southern Arkansas, extreme Northeast Texas, and generally most of Louisiana north of Interstate 20. This convective complex should weaken considerably by early afternoon as the mid-level trough axis moves farther east and the low-level jet weakens. Our attention turns towards any further development of scattered showers and thunderstorms during the afternoon, especially across East Texas south of Interstate 30 where the atmosphere will be largely untouched. Model guidance does not depict much in the way of PoPs for this afternoon, likely due to wake high and subsidence behind the MCS. I can't rule out some showers and thunderstorms over Louisiana and Arkansas this afternoon, but rain chances should be better over East Texas. Given the uncertainty, I chose to blanket low-end chance PoPs areawide. Any afternoon convection that develops will quickly dissipate after sunset allowing dry weather to return tonight. Upper ridging from Northern Mexico will build overhead during the day Thursday, while large scale forcing will remain well to the north over Kansas and Oklahoma. This should allow a rain-free forecast to persist through the day Thursday. With the lack of PoPs and decreased cloud cover, warm and muggy conditions can be expected. Most of the area will likely warm into the mid 80s to lower 90s Thursday afternoon. CN .LONG TERM.../Thursday Night through Tuesday Night/ Zonal flow gradually becomes more southwesterly in advance of an approaching frontal boundary that crosses the Great Plains into the Ark-La-Tex by the Memorial Day Weekend. Plans made this holiday weekend should take the chance of showers and thunderstorms into account, especially on Friday and Saturday. The aforementioned frontal boundary will serve as an instigating mechanism upstream for a round of convective systems to propagate into our area with showers and thunderstorms by Friday afternoon. The latest guidance indicates that southwesterly flow aloft will also be maximized by Friday afternoon, while the frontal boundary continues to push southwest, sort of backdooring across the lower Mississippi Valley into the Ark-La-Tex. The convergent combination of these factors will lead to more widespread showers and thunderstorms from upstream convective systems that linger through Saturday as post-frontal showers. With that said, the post-frontal air mass arrives in earnest by Sunday morning, briefly offering below average temperatures and a respite from precipitation. That break may end as early as Memorial Day, however, some uncertainty remains regarding the small-scale timing/position of the stationary front across East Texas. What is more certain is that northwest flow and the mild, wet weather pattern returns by Tuesday afternoon as the work week begins. Impacts to temperatures by this pesky frontal boundary will be short- lived as the cooler-than-average air mass behind it arrives overnight Saturday and is shoved back out of the area by returning northwest flow aloft by Tuesday. Southerly surface flow will persist through the rest of this week until then, maintaining near average to just above average temperatures with highs in the upper 80s and lows in the upper 60s. Behind the frontal boundary, slightly below average temperatures are expected with highs in the lower 80s and lows in the lower 60s (upper 50s are possible in southwest Arkansas). With moist soils, dew points in the 60s and lower-70s are likely, keeping conditions mostly muggy through the long term period. /16/ && .PREV DISCUSSION... /issued 108 AM CDT Wed May 26 2021/ AVIATION... For the 26/06z TAFs, a band of thunderstorms has rapidly developed over Northeast Texas and Southwest Arkansas affecting KTXK. These storms should continue moving eastward eventually affecting KELD. Additional development of this convective complex is expected early in the period as it finally turns to the southeast and moves into Northwest and Northern Louisiana by sunrise. These storms should dissipate or move south of the Louisiana TAF sites before 26/17z, but scattered convection may develop in areas untouched by the early morning storms, especially in East Texas south of Interstate 30. Any afternoon storms which do develop should dissipate by 27/02z. Flight conditions will be highly variable, but MVFR/IFR ceilings should develop at most terminals early this TAF cycle. A slow improvement is expected after sunrise but the clouds should lift back into the VFR range by early afternoon in most locations. The clouds should continue to scatter out through the remainder of the period. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 87 71 88 72 / 50 0 0 10 MLU 86 71 90 71 / 50 10 10 10 DEQ 84 69 87 68 / 30 0 10 60 TXK 84 72 88 71 / 50 0 0 40 ELD 86 69 89 69 / 50 0 10 20 TYR 86 71 87 72 / 30 0 0 10 GGG 85 70 87 70 / 30 0 0 10 LFK 86 69 87 71 / 30 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/16
Hazardous weather outlook, May 25, 2:53 PM CDT, 13 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 253 PM CDT Tue May 25 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-262000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 253 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Widespread showers and thunderstorms are likely this afternoon through early this evening. A few storms could produce strong gusty winds, locally heavy rain, and localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Chances for showers and thunderstorms continue into Wednesday as a weak upper level low moves across the region. Dry and very warm conditions are expected on Thursday, but showers and thunderstorms will return starting late Thursday night and continue on through Friday and Saturday in association with a late spring season cold front followed by a strong upper level disturbance. A few storms could produce gusty winds and locally heavy rain, while isolated flash flooding cannot be ruled out. More favorable weather will return on Sunday through the Memorial Day holiday with very low rain chances. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters is not anticipated through tonight. 19
In the hours before
Local storm report, May 26, 3:44 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 AM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM FLASH FLOOD 1 WSW TEXARKANA 33.43N 94.09W
05/26/2021 BOWIE TX LAW ENFORCEMENT
WIDESPREAD FLASH FLOODING IS ONGOING IN
BOWIE COUNTY AND ON THE TEXAS SIDE OF
TEXARKANA.
&&
09Local storm report, May 26, 3:47 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
347 AM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM FLASH FLOOD 1 SW TEXARKANA 33.44N 94.03W
05/26/2021 MILLER AR LAW ENFORCEMENT
WIDESPREAD FLASH FLOODING ONGOING ON THE
ARKANSAS SIDE OF TEXARKANA.
&&
09Special weather statement, May 26, 3:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
356 AM CDT Wed May 26 2021
ARZ070>072-LAZ001>004-TXZ097-112-261000-
Lafayette AR-Miller AR-Columbia AR-Bossier LA-Claiborne LA-Caddo LA-
Webster LA-Cass TX-Bowie TX-
356 AM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MILLER...LAFAYETTE AND
COLUMBIA COUNTIES...NORTHWESTERN WEBSTER...NORTHWESTERN CADDO...
NORTHWESTERN CLAIBORNE AND NORTHERN BOSSIER PARISHES...NORTHEASTERN
CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL 500 AM CDT...
At 356 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Maud to Brightstar to near
Bradley to near Macedonia. Movement was southeast at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Magnolia, Atlanta, Springhill, Haynesville, Queen City, Cullen, Maud,
Plain Dealing, Sarepta, Fouke, Bradley, Taylor, Emerson, Hosston,
Rodessa, Ida, Shongaloo, Bivins, Bussey and Smithland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3295 9283 3284 9348 3286 9381 3309 9442
3339 9458 3330 9405 3328 9368 3332 9317
3312 9298 3302 9299 3302 9289
TIME...MOT...LOC 0856Z 322DEG 13KT 3328 9448 3311 9403 3309 9370 3317
9321
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:37 PM CDT | River Flood Warning | SHV | Gregg | 13 hr |
| May 25, 8:02 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 24 hr |
| May 26, 12:54 AM CDT | Flash Flood Warning | SHV | Bowie, Cass, Red River | 8 hr |
| May 26, 2:23 AM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
| May 26, 9:10 AM CDT | Areal Flood Advisory | SHV | Bowie, Cass | 110 min |
| May 26, 11:43 AM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| May 26, 4:20 AM CDT | Flash Flood Warning | SHV | Columbia, Lafayette, Miller, Union | 4 hr |
| May 26, 1:00 AM CDT | River Flood Warning | SHV | McCurtain | 7 hr |
Nearby
Special Weather Statements in Arkansas, 2021Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.